Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Stomach discomfort. On prilosec. Done gastric lift. Side effect, any altenatives?

I am taking Prilosec 10 months now. Had gastric lift 10 months ago to remove cancer. Successful. But have on and off stomach discomfort, some pain sometimes but otherwise healthy. Staying athletic with regular exercises/sports. 68 yrs of age.
Is Prilosec causing my discomfort. Are there friendlier alternatives to Prilosec? thanks, Craig
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  246
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hello Craig

As you have said you had gastric surgery for removal of cancer , taking omeprazole ( prilosec ) for 10 months , having on and off stomach discomfort

The treatment of Abdominal pain and stomach burning sensation is omeprazole , while side effect of omeprazole used for more than 6 months can cause the same effect like burning sensation and abdominal pain

I would recommend ranitide with scurulfate , so that mild stomach acid inhhibition should be produced rather than complete inhibition of your acid in stomach as done by omeprazole

Discuss this with your GP

Use milk and ice cream more

If helpful to you click on helpful vote

Take care
Answered: Sun, 23 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor